Living in an Azure Haze

It’s been a while since I posted about what’s going on in my life, so let’s catch up.

I have joined the Communications Council for the local VA Clinic; we deal with the newsletter and the Townhall meetings. I take the minutes at the meetings and I set up the newsletter, adding the new content and etc before it goes to the printer. I offered to do the newsletter because it’s something I can do at home, in my own time–and it’s something I enjoy doing. I have done newsletters before and with Microsoft Publisher, it’s very easy. Since there are other veterans on the Council, everyone understands those days when I just cannot make the meeting.

I have also had a lot of diagnostic referrals–I’ve had a bone density scan done (thinning of the bones, but not quite osteoporosis). I had a chemical stress test for my heart, which looked normal. I had my two umbilical hernias repaired and in the course of the consult, pre-surgery stuff and so on with the surgeon, he has ordered an ultrasound of my legs to make sure there are no deep vein thrombosis. I also have compression stockings to wear, to help with the circulation in my legs and feet. I’ve been telling my doctor that the blood in my legs is black–and that my legs swell so badly I can make deep impressions that hang around for several minutes. None of that is good. The stockings help, but I will be interested to see what the ultrasound shows.

I have also gotten a hospital bed, which quite frankly, I have wanted for a long time. I have acid reflux, so I have to sleep with my head elevated…and those swollen legs also need to be elevated. And you can only do just so much with pillows. I am sleeping fantastically! It also makes for a pleasant way to watch movies or play video games, since I can sit up straight enough to do so.

Our weather hasn’t quite made up its mind to be spring-like. It’s been raining, a lot, and the days it doesn’t rain tend to be overcast. That does not help with the state of mind. I’ve had a change in my medications (we’ve increased the Cymbalta) and a concurrent decrease in my anti-depressant (Welbutrin). I had to titrate off it slowly and now that I’ve been off of it long enough for it to be completely out of my system…I’m completely “blah”. I don’t want to do anything, I can’t focus and everything is seen through a dark blue fog. It’s not quite the depths of black despair and complete lack of function…it’s a bit lighter than that, but still a dark enough color that I have a terrible time getting anything done. I see my psychiatrist in a couple of weeks and we’ll talk about my going back on the Welbutrin or on some other anti-depressant. But I need something more than I’m taking, that’s for sure.

My one constant activity is that I am coloring. I have 3-4 “adult” coloring books and I am slowly but surely working my way through them. I was given a box of 50 markers (so many color choices) and they are beginning to run out of ink. I also have crayons and watercolors, so there’s some mixed media work going on. I watch something on Netflix and color, probably 2-4 hours each day. Imagine what I could get done if I had the energy to do something worthwhile like clean house, with that amount of time. It’s a fairly mindless activity: stay inside the lines and make the color arrangement interesting.

I’m also back into playing “Star Wars: The Old Republic” online. I have actually got a level 65 (highest level possible) character, run up from the starting level 1. Major accomplishment! Too bad it doesn’t pay… I have a stable of about 12-14 characters, various job skills, most of them Sith (Empire) that I can play. Talking to my Beloved about this last night, I realized that I prefer to play the “evil” side because it’s more interesting. The characters seem more real, as opposed to the Jedi side, where there is never self interest or greed…there is no passion, there is only peace. These characters just don’t seem like real people, don’t act like a human being and I get bored doing only the “right thing”. I have actually created and am working with a “Dark Jedi”–which is someone on the “right” side who does “bad” things. MUCH more interesting and I look forward to finding out just how far this can go.

On the whole, life goes on much as it has. Nothing terrible, some good (out of the ordinary) stuff… The weather affects both of us, and I am an empath, so I’m not sure how much of the “blahs” is really mine and how much is what I’m picking up off the hubby, who broadcasts. He has started running his own D&D game (he’s the Game Master, or Dungeon Master, depending on the player’s experience with D&D). He put an enormous amount of time and effort getting it all set up and now he has about 5 players that meet with him on Friday evenings to kill things and gather booty. This is something he’s talked about doing since I met him (6 years ago) and I’m very glad that he is finally able to see it happen.

So that’s about it for me. Nothing earth-shaking going on…which I am thankful for. Now if I can just adjust the dark blue up to at least azure…I’d be happier (really!).

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s